Alert archive / Indiana / Wind Advisories in 2019

Wind Advisory 6, NWS Indianapolis, IN

March 13, 201939 counties in Indiana

NWS Indianapolis, IN issued this wind advisory at Mar 13, 2019, 3:48 PM EDT for 39 counties in Indiana. It took effect at Mar 14, 2019, 11:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2019, 3:48 PM EDT (19:48 UTC)
In effect from
Mar 14, 2019, 11:00 AM EDT
Expired
Mar 14, 2019, 11:00 PM EDT
In force
12 hr
Issued by
NWS Indianapolis, IN
All 39 counties

Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 427 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
801 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
427 m²/s²
0-3 km storm-relative helicity
438 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

375 
WWUS73 KIND 131948
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
348 PM EDT Wed Mar 13 2019

INZ021-028>031-035>049-051>057-060>065-067>072-140400-
/O.NEW.KIND.WI.Y.0006.190314T1500Z-190315T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
348 PM EDT Wed Mar 13 2019

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT THURSDAY...

The National Weather Service in Indianapolis has issued a Wind
Advisory, which is in effect from 11 AM to 8 PM EDT Thursday. 

* TIMING...11 AM to 8 PM EDT Thursday.

* WINDS...Peak wind gusts of 45 to 55 MPH.

* IMPACTS...Broken limbs and a few downed trees, which may bring
  down power lines and cause scattered power outages. High profile
  vehicles may find travel difficult, especially on east to west
  oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Nield
7 follow-up statements
913 
WWUS73 KIND 140126 AAA
NPWIND

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Indianapolis IN
926 PM EDT Wed Mar 13 2019

INZ021-028>031-035>049-051>057-060>065-067>072-140930-
/O.CON.KIND.WI.Y.0006.190314T1500Z-190315T0000Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
926 PM EDT Wed Mar 13 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM EDT
THURSDAY...

* TIMING...11 AM to 8 PM EDT Thursday.

* WINDS...Peak wind gusts of 45 to 55 MPH.

* IMPACTS...Broken limbs and a few downed trees, which may bring 
  down power lines and cause scattered power outages. High 
  profile vehicles may find travel difficult, especially on east 
  to west oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
639 
WWUS73 KIND 140755
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
355 AM EDT Thu Mar 14 2019

INZ021-028>031-035>049-051>057-060>065-067>072-141600-
/O.EXT.KIND.WI.Y.0006.190314T1500Z-190315T0300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
355 AM EDT Thu Mar 14 2019

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
EDT THIS EVENING...

* TIMING...11 AM to 8 PM EDT Thursday.

* WINDS...Peak wind gusts of 45 to 55 MPH with locally higher
  amounts.

* IMPACTS...Broken limbs and a few downed trees, which may bring 
  down power lines and cause scattered power outages. High 
  profile vehicles may find travel difficult, especially on east 
  to west oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Ryan
585 
WWUS73 KIND 140821
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
421 AM EDT Thu Mar 14 2019

INZ021-028>031-035>049-051>057-060>065-067>072-141630-
/O.CON.KIND.WI.Y.0006.190314T1500Z-190315T0300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
421 AM EDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING...

* TIMING...11 AM to 11 PM EDT Thursday.

* WINDS...Peak wind gusts of 45 to 55 MPH with locally higher 
  amounts. 

* IMPACTS...Broken limbs and a few downed trees, which may bring 
  down power lines and cause scattered power outages. High 
  profile vehicles may find travel difficult, especially on east 
  to west oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

Ryan
456 
WWUS73 KIND 141345
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
945 AM EDT Thu Mar 14 2019

...Wind Advisory this afternoon and evening...

INZ021-028>031-035>049-051>057-060>065-067>072-142145-
/O.CON.KIND.WI.Y.0006.190314T1500Z-190315T0300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
945 AM EDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* TIMING...11 AM to 11 PM EDT Thursday.

* WINDS...Peak wind gusts of 45 to 55 MPH with locally higher 
  amounts. 

* IMPACTS...Broken limbs and a few downed trees, which may bring 
  down power lines and cause scattered power outages. High 
  profile vehicles may find travel difficult, especially on east 
  to west oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$

PUMA
636 
WWUS73 KIND 141934
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
334 PM EDT Thu Mar 14 2019

INZ021-028>031-035>049-051>057-060>065-067>072-150300-
/O.CON.KIND.WI.Y.0006.000000T0000Z-190315T0300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
334 PM EDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* TIMING...Through 11 PM EDT tonight.

* WINDS...Peak wind gusts of 45 to 55 MPH with isolated higher
  gusts. 

* IMPACTS...Broken limbs, a few downed trees, power poles and
  lines, which will cause scattered power outages. High profile 
  vehicles may find travel difficult, especially on east to west 
  oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
224 
WWUS73 KIND 150212
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1012 PM EDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

INZ021-028>031-035>049-051>057-060>065-067>072-150315-
/O.CON.KIND.WI.Y.0006.000000T0000Z-190315T0300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
1012 PM EDT Thu Mar 14 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* TIMING...Through 11 PM EDT tonight.

* WINDS...Peak wind gusts of 45 to 55 MPH with isolated higher 
  gusts. 

* IMPACTS...Broken limbs, a few downed trees, power poles and 
  lines, which will cause scattered power outages. High profile 
  vehicles may find travel difficult, especially on east to west 
  oriented roadways. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.

&&

$$
051 
WWUS73 KIND 150304
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
1104 PM EDT Thu Mar 14 2019

INZ021-028>031-035>049-051>057-060>065-067>072-150415-
/O.EXP.KIND.WI.Y.0006.000000T0000Z-190315T0300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-
Putnam-Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-
Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-
Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, 
West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, 
Attica, Covington, Veedersburg, Crawfordsville, Lebanon, 
Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, 
Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, 
Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, 
New Castle, Terre Haute, Brazil, Clay City, Spencer, 
Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, 
Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, 
Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, 
Bedford, Mitchell, Seymour, Brownstown, and North Vernon
1104 PM EDT Thu Mar 14 2019

...WIND ADVISORY HAS EXPIRED...

A few wind gusts over 40 mph will be possible the next couple of
hours, but winds will continue to diminish through the night.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this wind advisory went out at Mar 13, 2:54 PM EDT, 54 minutes earlier.

Area forecast discussion, Mar 13, 2:54 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
254 PM EDT Wed Mar 13 2019

.UPDATE...
The LONG TERM Section has been updated below.

&&

.SYNOPSIS...
Issued at 354 AM EDT Wed Mar 13 2019

An intense low pressure system will track from the High Plains this
morning to the Great Lakes by Thursday night. Southerly winds ahead
of the storm system will bring much warmer temperatures to the Ohio
Valley through Thursday along with the potential for severe storms
and high winds on Thursday. Much cooler air will return to the area
behind the system Friday through the weekend and into early next
week.

&&

.NEAR TERM /Rest of Today/...
Issued at 956 AM EDT Wed Mar 13 2019

Isolated to scattered light showers north of I-70 will continue to
move east across the area and then out of the area by late this
morning setting up for a dry afternoon. Still looking at mostly
cloudy skies but with southerly flow highs should still climb into
the 60s. Made some minor adjustments to the PoPs for the next few
hours based on radar reflectivity trends but otherwise no
appreciable changes made. Previous discussion follows...

Table setting day for central Indiana and the Ohio Valley as the
intense surface low currently organizing over Colorado strengthens
and kicks out into the High Plains later today. Convection
associated with storm system currently extended from western Kansas
south into west Texas and will progress E/NE throughout the day
steadily before moving into the region in a weakened state this
evening into the overnight.

Initially though...the focus will be on the area of showers over the
mid Mississippi Valley. Residual dry air and subsidence through the
boundary layer was creating a more hostile environment for rain to
overspread the forecast area currently but the arrival of better
lift and forcing aloft into the region over the next few hours will
enable a steady top down saturation of the column through daybreak.
Hi-res guidance brings the focus of most of the rain through the
morning to areas mainly near and north of I-70 with the associated
area of lift shifting northeast by early afternoon. The afternoon
will see the initial transition for the region into the warm sector
with model soundings and RH progs suggesting some sunshine and
breezy southerly flow.

Temps...spring-like feel expected for today...especially this
afternoon as temperatures rise into the 60s with clouds scattering
and southerly winds advecting warmer air into the Ohio Valley.
Generally took a split of the model guidance with a closer lean to
the cooler MAV as the MET guidance looks a bit aggressive with
warming later today.

&&

.SHORT TERM /Tonight through Friday Night/...
Issued at 354 AM EDT Wed Mar 13 2019

Forecast challenges focus on impacts from gradient winds and severe
storms Thursday as the weakening surface low tracks into the western
Great Lakes by Thursday evening. While some murkiness lingers within
the details which lowers confidence a bit...remain concerned about a
period of high impact weather for central Indiana on Thursday.

The initial axis of prefrontal convection that will expand east from
the High Plains this morning should be located in the vicinity of the
Mississippi River by early evening. While the focus for stronger
convection will remain southwest of the forecast area from mid
evening into the early overnight...expect scattered showers will
overspread the region with some embedded thunderstorms as model
soundings show elevated instability present above an expanding
shallow inversion. Surface flow will be gusty with a strong 850mb
jet nearing 70kts moving through the area late tonight...but the
presence of the strengthening inversion should keep most of the
stronger winds aloft from reaching the near surface layer through
daybreak Thursday.

The bulk of the hi-res guidance shifts most of the prefrontal
convection set to impact the region tonight east of the area
Thursday morning which when coupled with the dynamics present over
the area later in the day...raises the ceiling for potential severe
weather ahead of the occluded boundary during the afternoon. The
initial low level jet will shift east of the area Thursday morning
but a second jet will swing around the base of the upper low over
the Plains and nose back into the region by the afternoon. Further
up in the atmosphere...mid and upper level diffluence will increase
with the presence of stronger jets in both layers over the Ohio
Valley. 100+kts noted at 500mb Thursday afternoon is particular
impressive. BL shear will steadily increase across the area into the
afternoon and while strongest helicities in the 0-1km and 0-3km
layer will be focused east of central Indiana...values remain more
than sufficient to support severe convective development.

With all of the factors present above...confidence is higher in a 2-
4 hour window during the afternoon where storms can develop and may
quickly become severe as they rapidly move east. The key to whether
the severe threat is isolated or more substantial will come down to
available instability and moisture return in the dry slot between
the prefrontal convection and the occluded front. Hi-res guidance
has shifted more ominously in the direction of a potential greater
threat with MLCAPE levels rising to near 1000 j/kg with dewpoints
climbing into the mid and upper 50s within a narrow axis over the
forecast area by 18-19Z. And while lapse rates aloft are a bit lower
than would be desired to support a greater severe threat...there
does appear to be enough of a steepening within the 700-500mb layer
overlaid on the instability axis over the region.

Should this come to fruition...the hi-res solution suggestive of a
broken but potentially potent line of convection developing in the
Wabash Valley around midday and moving east through the afternoon is
becoming a real possibility. All severe threats would be on the
table...damaging winds most prevalent considering the screaming
winds aloft which any stronger cell would be able to tap into.
However...the presence of long curving hodographs courtesy of the
stronger low level helicity levels supports a tornado threat and wet
bulb zero values at 6-7kft also present a hail risk.  As mentioned
above...there is still some detail that model runs later today and
tonight will hopefully clear up...but the threat for severe storms
is higher than it looked to be Tuesday. Stay tuned.

Not to be lost in the growing severe threat is the continued concern
for strong gradient winds outside of any convection due to the
intense flow aloft. Remain reasonably concerned that there could
still be periods Thursday where stronger boundary layer mixing can
occur and support peak gusts rising into advisory criteria at a
minimum. Again...the convective development could scuttle a more
widespread and prolonged high wind threat and with some clarity
still needed...will not introduce any headlines as of yet. Will
however highlight the high wind and severe potential via an SPS.

Brief postfrontal clearing Thursday evening will occur before clouds
expand back into the region as the cold pool overspreads the lower
Great Lakes. A trailing upper level wave and surface trough on the
back side of the departing system Friday morning may bring a few
light rain showers to primarily the northeast half of the forecast
area on a brisk and noticeably colder day. Rain will end by Friday
evening with skies slowly clearing from the west overnight as high
pressure builds in.

Temps...the possibility of some sunshine developing ahead of any
convection Thursday raises the potential for temperatures to warm
into the lower to possibly mid 70s over parts of the forecast area.
Low level thermals support a model blend for highs. Will lean a bit
closer to the cooler MET guidance for Friday highs which may end up
being close to 30 degrees colder than Thursday highs. An overall
model blend will work fine for lows through the period.

&&

.LONG TERM /Saturday night through Wednesday/...

Issued at 253 PM EDT Wed Mar 13 2019

Generally quiet weather is in store for central Indiana through
the long term. Below normal temperatures are expected with an
upper trough in place over nearly the eastern half of the U.S.
Small chances for rain or even a brief rain/snow mix will slide
through central Indiana through the period as weak upper waves
make their way through the upper trough. High confidence in below
normal temperatures, with low confidence in precipitation chances.

&&

.AVIATION /Discussion for 131800z TAF issuance/...

Issued at 1251 PM EDT Wed Mar 13 2019

VFR to start at the sites, with some wind gusts this afternoon.
Low level wind shear will develop overnight as a low level jet
increases over the area. Showers will develop with some embedded
thunderstorms during that time as well, but the confidence on
timing and location of thunderstorms is low enough to leave out
mention at this issuance. Could see some MVFR conditions with the
showers, but right now most high resolution guidance keeps them
VFR. Wind gusts will be stronger tomorrow, with afternoon wind
gusts of 40 kts possible at times out of 180 to 200.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Ryan
NEAR TERM...Ryan/CP
SHORT TERM...Ryan
LONG TERM....CP
AVIATION...CP
Hazardous weather outlook, Mar 13, 4:12 AM EDT, 11 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
412 AM EDT Wed Mar 13 2019

INZ021-028>031-035>049-051>057-060>065-067>072-141000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, New Castle, Terre Haute, Brazil,
Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin,
Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington,
Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee,
Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon
412 AM EDT Wed Mar 13 2019

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Embedded thunderstorms are possible tonight.

Hazards: Lightning...brief heavy rainfall and gusty winds.

Timing: From mid evening through the overnight.

Discussion: Showers will overspread mainly the northern half of the
area this morning as a warm front lifts north. After a dry
afternoon...rain and embedded thunderstorms are expected tonight as
low pressure tracks through the central Plains.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Outlook: Thunderstorms are possible Thursday. Storms may be severe
in the afternoon with damaging winds as the primary threat. A few
tornadoes and large hail will also be possible.

High winds are likely on Thursday...especially during the afternoon
and early evening. Peak wind gusts at or in excess of 50 mph are
possible.

Discussion: A strong low pressure system will track into the Great
Lakes Thursday night bringing a frontal boundary through the region
late during the evening. This system will bring scattered showers and
thunderstorms on Thursday with the potential for severe weather to
accompany storms during the afternoon. In addition a tight pressure
gradient will exist over the area on Thursday producing very windy
conditions...especially during the afternoon and early evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Thursday afternoon.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Ryan

Nearby

Wind Advisories in Indiana, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.